Report: Osteoporosis Meds May Be Harm...

Report: Osteoporosis Meds May Be Harmful After 4 Years

There are 12 comments on the KYW-AM Philadelphia story from Mar 17, 2010, titled Report: Osteoporosis Meds May Be Harmful After 4 Years. In it, KYW-AM Philadelphia reports that:

According a new report, medicine designed to treat osteoporosis may be more harmful than good after a certain period of time.

Join the discussion below, or Read more at KYW-AM Philadelphia.

Kathryn Foster

Labrador City, Canada

#1 Mar 21, 2010
I always had strong legs and an active life of biking, skiing, walking etc. Last year my right femur broke while standing still....just snapped. This was after a few months of pain when stepping on that leg. This year the same thing happened to my left femur. I am just recovering from the second surgery. I took Fosamax for ten years, to help some lower back discomfort. No bone density was ordered after five years on the drug. I stopped taking Fosamax when I read the warnings, but too late. A week later the second femur snapped while I was taking a step in my home.
Kathryn Foster

Labrador City, Canada

#2 Mar 21, 2010
I am concerned about women on Fosamax who are unaware of the dangers of long-term use. My own doctor was surprised when I showed him info I printed off,after I researched it on the internet....just before the second femur broke. I doctors need to be alerted to the dangers of taking this drug.
scared by big pharma

Worcester, MA

#3 Mar 24, 2010
So WHY are drs. prescribing this drug at all? Why isn't it off the market? Oh yeah cuz' it has become one of the many drugs that are in the "accepted standard of care" now. Win-win for the drug lords (big pharma) and your drs' hands are clean...can't sue them.

My questions is WHY TAKE it at all.
My sister took for many years. Fell and broke leg in 3 places. I guess it didn't work did it??

Did they test the little lab rats legs? Try to break them? Of course not...they look at bone density and say, oh the bone is bigger. YES fat-bloated bone..not stronger...

Just what the dr. ordered. Got to make that yacht payment!
Gwyneth Watson

Miramichi, Canada

#4 May 24, 2011
I told my doctor I would not take drugs to cure my osteoporosis. I explained why and her answer to me was "if Fosomax was as bad as you say they would take it off the market". I picked my jaw up off the ground and left! Osteoporosis Canada seems to be just as misinformed. Doctors get zero training in nutrition. They keep shoving calcium down our throats when without just as much magnesium to make the calcium available to our bodies, it just deposits itself on our artery walls and our kidneys so we can have heart disease and kidney problems as well as osteoporosis. Believing anything your doctor tells you is a slippery slope downhill to dead. If you have osteoporosis there is lots of info on the net including 1. You must eat an alkaline diet 2. Magnesium is more important than calcium 3. Strontium works as well as bisphosphonates with no side effects. 4. Walk, walk and walk some more. To anyone out there with osteoporosis, it does not need to be a death sentence. But you are going to have to educate yourself. It means a major change in your diet. Don't drink milk. Read The China Study. The countries with the highest milk consumption also have the highest rate of osteoporosis. Also, the protein in milk (casein) promotes cancer growth. The first thing you are going to have to do is run, don't walk away from your doctor. Good luck to everyone with osteoporosis out there. You can help yourself to heal from this insidious disease.
john

San Jose, CA

#7 Jul 15, 2011
I have read on the news that Fosamax should not be taken longer than 5 years because it might adversely cause a certain type of thigh bone fracture. This is on top of the identified Fosamax side effects.

http://www.fosamaxfemurfracturelawsuit.com/fo...
Ana M

Torrance, CA

#9 Jul 15, 2011
Prolonged use of pharmaceutical drugs can cause harm to the body. I heard that the liver and the kidneys are most at risk to get damaged by taking drugs. I think it is better to resort to non-pharmaceutical pain managements. http://www.hiprecalllaw.com
Raymond

Torrance, CA

#10 Jul 21, 2011
It seems ironic, but other than the known Fosamax side effects, there are reports of more adverse events resulting from long-term use of the drug.

http://www.fosamaxfemurfracturelawsuit.com/fo...
Dave

San Jose, CA

#19 Dec 1, 2011
You can read more about this med and its other issues in http://www.fosamaxfemurfracturelawsuit.com/fe... .
Jessica

Chicago, IL

#20 Dec 9, 2011
There are other studies that show that osteoporosis medication can start to be harmful after 5 years. Fosamax for instance has been shown to be harmful after an average of 7 years which is the main topic in many Fosamax lawsuits.
http://www.rotlaw.com/fosamax/
Kelly

London, UK

#22 Aug 23, 2012
This is quite alarming about taking medication to prevent osteoporosis yet a threatening side effect follows after. For more details, you can check www.fritzbailey.wordpress.com
Messie

Hillsboro, OR

#23 Sep 21, 2012
The side-effects of bisphosphonates are well documented and this information should be made available to the people who would take it. http://www.fosamaxfemurfracturelawsuit.com
Neil

New York, NY

#24 Oct 10, 2012
Several early and emerging studies have indeed shown a possible link between Fosamax use and adverse effects like femur fractures from prolonged use. Some studies did mention that it may be bone-friendly for a patient to take a holiday off from taking Fosamax after a certain duration. Articles featured at http://www.fosamax-lawsuit.net go into detail on most of these researches.

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Health Discussions

Title Updated Last By Comments
News Research: Saying 'I'm gay' doesn't boost well-b... 1 hr Jesus Latter Day ... 11
News Pregnancy Symptoms - 12 Very Early Symptoms of ... (Jun '07) 3 hr Mrsnickerson 6,807
News CA: Give Obamacare to Illegal ImmigrantsBy , Ka... 4 hr wild child 4
News Beyond Obamacare: Stopping Corporations from Ma... 6 hr Three Days 1
News CDC recommends behavioral therapy for ADHD trea... 7 hr HumanSpirit 2
News Sex after 60: Not all the news is good -- Orlan... (Aug '07) 12 hr ricks8in 54
News Hillary Clinton campaigning, raising cash in Ca... 16 hr spud 6
More from around the web